Texas, 2006

Flood in Texas, August 26, 2006

August 26, 2006 · NWS OUN · 1 event in 1 county or zone

1 flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Aug 26, 1:47 PM CST, 3 hours 13 minutes earlier.

Area forecast discussion, Aug 26, 1:47 PM CST, 3 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
247 PM CDT SAT AUG 26 2006

.DISCUSSION...
ISOLATED THUNDERSTORMS ARE BEGINNING TO POP UP IN A COUPLE AREAS
THIS AFTERNOON. THE FIRST IS IN THE DEEPER MOISTURE FIELD OVER
SOUTH CENTRAL OKLAHOMA... WHERE A MORE EXTENSIVE CU FIELD HAS BEEN
EVIDENT THE PAST FEW HOURS. THE OTHER AREA IS NEAR THE POSSIBLE REMNANTS
OF A WEAK OUTFLOW BOUNDARY. AS FAR AS THE EVOLUTION OF CONVECTION
FOR TONIGHT... BELIEVE WILL SEE A FEW SHOWERS/T-STORMS CONTINUE TO
DEVELOP OVER THE SOUTH CENTRAL AND SOUTHEAST SECTIONS OVER THE
NEXT SEVERAL HOURS WITH THAT ACTIVITY LIKELY DIMINISHING DURING
THE EVENING. MEANWHILE... IT APPEARS THE PRIMARY SURFACE
BOUNDARY... WHICH IS LIKELY THE ACTUAL FRONT... IS BECOMING RE-
ESTABLISHED OVER PORTIONS OF NW AND WESTERN OKLAHOMA. AN EARLIER
OUTFLOW BOUNDARY THAT WAS LOCATED NEAR I-44 WAS LIKELY QUITE
SHALLOW AND HAS BEEN MIXING OUT. WE EXPECT TO SEE ADDITIONAL
DEVELOPMENT ALONG THE OLD FRONT LATER THIS AFTERNOON. WE EXPECT
THIS ACTIVITY TO PERSIST INTO THE OVERNIGHT HOURS AS A MODEST LOW
LEVEL JET DEVELOPS WHILE A WEAK WAVE ROTATES OUT OF THE BASE OF
THE GREAT BASIN UPPER LOW AND LENDS ADDITIONAL SUPPORT. THE
SHOWERS AND THUNDERSTORMS SHOULD SPREAD TO THE EAST... AND PERHAPS
SLIGHTLY SOUTHEAST. ACTIVITY IS EXPECTED TO BE ONGOING SUNDAY
MORNING... LIKELY OVER CENTRAL AND PORTIONS OF WESTERN OKLAHOMA...
WITH THE SUNDAY AFTERNOON AND EVENING DISTRIBUTION OF CONVECTION
BECOMING MORE PROBLEMATIC DUE SINCE IT WILL TEND TO BE DRIVEN BY
LOCATION OF FRONT/BOUNDARIES FROM TONIGHTS ACTIVITY. WE WILL SEE
TEMPS COOL A BIT MORE ON SUNDAY... AN EVEN MORE SO ON MONDAY AS A
STRONGER SURFACE RIDGE BUILDS INTO THE AREA AS THE GREAT BASIN LOW
SHIFTS INTO THE CENTRAL PLAINS.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  73  90  69  85 /  70  70  60  40
HOBART OK         73  89  68  85 /  80  70  60  30
WICHITA FALLS TX  75  95  71  89 /  60  60  70  40
GAGE OK           65  83  63  83 /  70  60  30  10
PONCA CITY OK     68  87  68  84 /  70  70  60  40
DURANT OK         77  97  73  89 /  30  50  70  60

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...HEAT ADVISORY UNTIL 6 AM CDT SUNDAY FOR OKZ021-OKZ022-OKZ023-
     OKZ024-OKZ025-OKZ026-OKZ027-OKZ028-OKZ029-OKZ030-OKZ031-
     OKZ032-OKZ033-OKZ034-OKZ035-OKZ036-OKZ037-OKZ038-OKZ039-
     OKZ040-OKZ041-OKZ042-OKZ043-OKZ044-OKZ045-OKZ046-OKZ047-
     OKZ048-OKZ050-OKZ051-OKZ052.

TX...RED FLAG WARNING UNTIL 8 PM CDT THIS EVENING FOR TXZ083-TXZ084-
     TXZ085-TXZ086-TXZ087-TXZ088-TXZ089-TXZ090.

     HEAT ADVISORY UNTIL 6 AM CDT SUNDAY FOR TXZ083-TXZ084-TXZ085-
     TXZ086-TXZ087-TXZ088-TXZ089-TXZ090.

&&

02/32
Hazardous weather outlook, Aug 26, 11:00 AM CST, 6 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CDT SAT AUG 26 2006

OKZ004>048-050>052-TXZ083>090-271200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1200 PM CDT SAT AUG 26 2006

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT
ACROSS PORTIONS OF OKLAHOMA AND WESTERN NORTH TEXAS.

LOCATION...
THE SLIGHT RISK AREA IS NORTH OF A LINE EXTENDING FROM CROWELL AND
VERNON TEXAS...TO LAWTON...TO SEMINOLE.

TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM 3 PM
THROUGH MIDNIGHT.

IMPACTS...
HAIL TO THE SIZE OF QUARTERS AND DAMAGING WIND GUSTS OF 70 MPH.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS FROM 3 PM
THROUGH MIDNIGHT.

DISCUSSION...
AN OUTFLOW BOUNDARY FROM OVERNIGHT THUNDERSTORMS SURGED SOUTHWARD
INTO OKLAHOMA THROUGH THE EARLY MORNING. AT MIDDAY THE BOUNDARY HAD
BECOME NEARLY STATIONARY FROM FROM FAR WESTERN NORTH TEXAS
NORTHEASTWARD INTO CENTRAL OKLAHOMA. IN ADDITION A COLD FRONT FROM
THE TEXAS PANHANDLE THROUGH FAR NORTHWEST OKLAHOMA INTO CENTRAL
KANSAS WILL CONTINUE TO MOVE SLOWLY SOUTHWARD. THUNDERSTORMS ARE
EXPECTED TO DEVELOP BY MID TO LATE AFTERNOON IN THE VICINITY OF
THESE BOUNDARIES. AFTERNOON HEATING WILL RESULT IN MODERATE
INSTABILITY AND WIND SHEAR WILL BE SUFFICIENT FOR A FEW ROTATING
STORMS...WHICH WILL ENHANCE THE HAIL AND WIND DAMAGE THREATS.
THUNDERSTORMS WILL LIKELY BE SCATTERED DURING THE AFTERNOON BEFORE
BECOMING MORE NUMEROUS DURING THE EVENING AND OVERNIGHT HOURS.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SUNDAY AUG 27.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...80 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...50 PERCENT.

OTHER HAZARDOUS WEATHER...
HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO PRODUCE DANGEROUS
HEAT INDICES ACROSS THE SOUTHERN HALF OF OKLAHOMA AND ADJACENT
PORTIONS OF NORTH TEXAS. A HEAT ADVISORY IS IN EFFECT THROUGH
TONIGHT. FOR DETAILS...REFER TO THE LATEST HEAT ADVISORY ISSUANCE
FROM THE NORMAN FORECAST OFFICE.

IN ADDITION...LOW HUMIDITIES AND HOT TEMPERATURES WILL HELP TO
CREATE A VERY HIGH FIRE DANGER FOR PARTS OF THE AREA. A RED FLAG
WARNING IS IN EFFECT FOR ALL OF WESTERN NORTH TEXAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

THUNDERSTORM OUTLOOK...
SEVERE THUNDERSTORMS WILL BE POSSIBLE AGAIN SUNDAY...MAINLY ACROSS
CENTRAL AND SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS...WHERE
GREATER INSTABILITY WILL EXIST.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
SUNDAY AUGUST 27.

06/11/02

In the hours before

Special weather statement, Aug 26, 4:24 PM CST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
524 PM CDT SAT AUG 26 2006

OKZ026-262245-
LINCOLN OK-
524 PM CDT SAT AUG 26 2006

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR LINCOLN COUNTY.

WINDS GUSTING TO 45 MPH... ASSOCIATED WITH A GUST FRONT MOVING
THROUGH NORTHWEST LINCOLN COUNTY... WERE CAUSING REDUCED
VISIBILITIES DUE TO BLOWING DUST. VISIBILITIES TO ONE HALF MILE OR
LOWER ARE LIKELY ACROSS LINCOLN COUNTY. MOTORISTS... INCLUDING THOSE
TRAVELING ON INTERSTATE 44... SHOULD BE ALERT TO RAPIDLY CHANGING
VISIBILITIES.

CJS
Local storm report, Aug 26, 4:44 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
544 PM CDT SAT AUG 26 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     TSTM WND GST     PERRY                   36.29N 97.29W
08/26/2006  E60 MPH          NOBLE              OK   LAW ENFORCEMENT

0430 PM     TSTM WND DMG     8 SE PERRY              36.21N 97.19W
08/26/2006                   NOBLE              OK   LAW ENFORCEMENT

            TREE BLOWN OVER COUNTY ROAD.

&&

TY
Special weather statement, Aug 26, 4:45 PM CST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
545 PM CDT SAT AUG 26 2006

TXZ084-087-262315-
FOARD TX-KNOX TX-
545 PM CDT SAT AUG 26 2006

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR FOARD AND KNOX COUNTIES.

STRONG THUNDERSTORMS WERE OVER LOCATED OVER FOARD AND NORTHERN KNOX
COUNTIES... GENERALLY FROM CROWELL TO NEAR BENJAMIN AT 545 PM. THE
STORMS WERE MOVING NORTH AT 5 MPH. WIND GUSTS OF 40 TO 50 MPH ARE
LIKELY. MEANWHILE... STRONGER STORMS WERE LOCATED BETWEEN PADUCAH
AND GUTHRIE. THESE STORMS WILL LIKELY SPREAD INTO WESTERN PORTIONS
OF FOARD AND KNOX COUNTIES.

CJS
Special weather statement, Aug 26, 4:46 PM CST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
546 PM CDT SAT AUG 26 2006

OKZ018-024-025-262315-
KINGFISHER OK-CANADIAN OK-OKLAHOMA OK-
546 PM CDT SAT AUG 26 2006

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR CANADIAN...KINGFISHER AND
OKLAHOMA COUNTIES.

STRONG THUNDERSTORMS WILL CONTINUE FROM AROUND UNION CITY AND EL
RENO NORTHEAST TO PIEDMONT AND FAR NORTHWEST PARTS OF THE OKLAHOMA
CITY METRO AREA.  THESE STORMS ARE MOVING NORTHEAST AND WILL PRODUCE
TORRENTIAL RAINFALL...ALONG WITH WINDS OF 40 TO 50 MPH AND FREQUENT
LIGHTNING.
Special weather statement, Aug 26, 4:55 PM CST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
555 PM CDT SAT AUG 26 2006

OKZ037-262315-
TILLMAN OK-
555 PM CDT SAT AUG 26 2006

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR TILLMAN COUNTY.

A STRONG THUNDERSTORM WAS LOCATED JUST SOUTH OF HOLLISTER AT 555 PM
CDT...MOVING NORTH AT 5 MPH. WIND GUSTS OF 40 TO 50 MPH ARE LIKELY.

CJS
Special weather statement, Aug 26, 4:56 PM CST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
556 PM CDT SAT AUG 26 2006

OKZ027>030-262345-
POTTAWATOMIE OK-CLEVELAND OK-GRADY OK-MCCLAIN OK-
556 PM CDT SAT AUG 26 2006

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR CLEVELAND...GRADY...MCCLAIN
AND POTTAWATOMIE COUNTIES.

A GUST FRONT NEAR SHAWNEE TO NORMAN TO POCASSET AT 600 PM WILL
CONTINUE TO MOVE SOUTH THROUGH
POTTAWATOMIE...CLEVELAND...MCCLAIN...AND GRADY COUNTIES BETWEEN 6 PM
AND 7 PM. NORTH TO NORTHWEST OF 35 TO 45 MPH CAN BE EXPECTED BEHIND
THIS GUST FRONT. VISIBILITIES MAY BE REDUCED DUE TO BLOWING DUST.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Wilbarger

When
August 26, 5:00 PM CST to 6:00 PM CST
Where
Wilbarger County, 4 mi N of Vernon
Reported by
NEWSPAPER
Coordinates
34.081, -99.241 (the zone’s center; the record gives no point)

During the late afternoon and early evening hours of August 26, thunderstorms produced locally heavy rainfall amounts over parts of western north Texas. Storm total accumulations of 2.5 to 4.5 inches were reported in the Vernon area, and some of the subsequent runoff produced brief, shallow flooding north of Vernon. At approximately 1700 CST, shallow runoff up to 4 inches in depth covered U.S. Highway 283 at a location four miles north of Vernon, TX near the Wilbarger County Airport, but the flooding lasted for only an hour.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5529085.